Steroids - vulnerability to other stuff!

I know taking steroids, particularly pred makes you more susceptible to bugs an dgerms, she says working with 30 gorgeous but snotty and mucky 7 year olds! However, I was just wondering if it makes it harder for your body to recover too. Can't say I have ever been a sickly person and all my medical prbs have been ficused around my chest and sinuses but the whole family got a wonderful case of food poisoning that kicked in on Easter Monday and I seem to be the only one that if still left with crippling stomach cramps, nausea, lethargy etc. Really don't want to go to the docs if they are just going to tell me that I will just take longer to get over it due to huge steroids doses at the moment. ~Currently on 35mg pred today but have been sliding down from 60mg. Thanks, joyous topic I know! ;)

2 Replies

  • I find it takes me a long time to get over things and also I tend to get them worse - I've been told it's due to the long term pred making it harder to fight off bugs. Have you been vomiting with the stomach bug? If you have then you def. need to see the GP ASAP because if you have been on Pred longterm and there's a possibility you are not absorbing the full dose this can have potentially serious consequences.

  • Thank you for confirming that. Not particularly comforting but will save me one trip to docs just to be told to suck it up!

    I haven't been vomiting, no so pretty sure I am OK with pred, had adrenal crisis last August and I know that I am not suffering that - never felt so close to death. Looks like it is me, mebeverine, paracetamol and probiotics for the near future.

    You know when you are trying to convince people that you're not a sickly person and it is just another impact of your asthma and then you start to wonder who you're kidding!! lol


You may also like...